Alert archive / Nebraska / Tornado Warnings in 2015
Tornado Warning 24, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 6, 2015, 6:23 PM CDT for Thayer County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 6:23 PM CDT (23:23 UTC)
- Expired
- May 6, 2015, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:25 PM CDT | TORNADO | 2 Se Hebron, NE | HOME DAMAGED. POWER LINES AND TREES DOWNED IN THE AREA. TIME APPROXIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WFUS53 KGID 062323
TORGID
NEC169-070000-
/O.NEW.KGID.TO.W.0024.150506T2323Z-150507T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 623 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HEBRON...OR 19 MILES NORTH OF
BELLEVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
THE CITY OF HEBRON SHOULD TAKE SHELTER IMMEDIATELY.
* THIS DANGEROUS STORM WILL BE NEAR...
HEBRON AROUND 630 PM CDT.
GILEAD AROUND 635 PM CDT.
BELVIDERE AROUND 645 PM CDT.
BRUNING AND ALEXANDRIA AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4017 9737 4005 9760 4008 9767 4016 9770
4035 9760 4035 9737
TIME...MOT...LOC 2323Z 209DEG 29KT 4010 9761
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
GUERRERO2 follow-up statements
829
WWUS53 KGID 062334
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT WED MAY 6 2015
NEC169-070000-
/O.CON.KGID.TO.W.0024.000000T0000Z-150507T0000Z/
THAYER NE-
634 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN THAYER COUNTY...
AT 633 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BELVIDERE...OR 27 MILES NORTH OF BELLEVILLE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BRUNING AND ALEXANDRIA AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4017 9737 4013 9756 4018 9769 4035 9760
4035 9737
TIME...MOT...LOC 2333Z 209DEG 29KT 4022 9753
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
GUERRERO994
WWUS53 KGID 062340
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT WED MAY 6 2015
NEC169-070000-
/O.CON.KGID.TO.W.0024.000000T0000Z-150507T0000Z/
THAYER NE-
640 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN THAYER COUNTY...
AT 639 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BELVIDERE...OR 31 MILES NORTH OF BELLEVILLE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THE CITY OF HEBRON IS NO LONGER IN THIS TORNADO WARNING. THIS
TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN THAYER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4017 9737 4015 9753 4023 9761 4035 9760
4035 9737
TIME...MOT...LOC 2339Z 209DEG 29KT 4026 9750
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
GUERREROWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 2:39 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 6, 2:39 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 239 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 PLENTY OF INSTABILITY AND SHEAR TO WORK WITH THIS AFTERNOON...SO RAPID THUNDERSTORM DEVELOPMENT AND SEVERE WEATHER IS EXPECTED...WITH ROUGHLY THE SOUTHEASTERN HALF OF THE FORECAST AREA NOW IN A TORNADO WATCH THROUGH 9 PM. LARGE HAIL...WINDS GUSTS IN EXCESS OF 60 MPH...AND TORNADOES ARE ALL POSSIBLE. EXPECT CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER TO DIMINISH DURING THE OVERNIGHT HOURS AS THE RESPONSIBLE LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD. COULD SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ACROSS THE AREA AHEAD OF A COLD FRONT TOMORROW AFTERNOON...BUT FOCUS OF THE STRONGER ACTIVITY TOMORROW SHOULD BE MORE ACROSS NORTH CENTRAL KANSAS AND NOT ENCOMPASS AS MUCH OF THE LOCAL AREA AS THIS AFTERNOON/EVENINGS ACTIVITY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 WILL BE BRIEF DUE TO ONGOING CONVECTION...BUT PRIMARY FORECAST CONCERN WILL CONTINUE TO REVOLVE AROUND THUNDERSTORM CHANCES THIS WEEKEND. MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD SHOWING SWRLY FLOW IN PLACE IN THE UPPER LEVELS...AS A STRONG LOW PRESSURE SYSTEM HAS SHIFTED SOUTH ALONG THE WEST COAST INTO SRN CALIFORNIA. THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT ARE DRIVEN PRIMARILY BY SHORTWAVE DISTURBANCES EJECTED OUT AHEAD OF THE MAIN UPPER LOW...WHICH BY SUNRISE SATURDAY IS EXPECTED TO BE OVER THE FOUR CORNERS REGION. MAIN CONCERN INTO THIS WEEKEND WILL BE AS THAT LOW CONTINUES TO PUSH EAST...EVENTUALLY ONTO THE PLAINS...WITH THE 12Z GFS/ECMWF TAKING THE LOW ON A N/NE PATH THROUGH WRN NEBRASKA ON SUNDAY. INCREASED LARGER SCALE LIFT...SFC BOUNDARIES AND OTHER PARAMETERS CONTINUE TO SUGGEST THAT SATURDAY AFTERNOON/NIGHT WILL BRING ANOTHER SHOT AT SEVERE WEATHER. SUNDAY...THE MAIN INSTABILITY AXIS/SFC FRONT LOOKS TO PUSH E/SE...BUT THE MAIN UPPER LEVEL LOW WILL BE IN CLOSE PROXIMITY TO THE CWA. LOT OF DETAILS YET TO WORK OUT. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 219 PM CDT WED MAY 6 2015 MVFR OR LOWER CIGS ARE EXPECTED THROUGH THE EVENING HOURS AS SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE LOCAL AREA. SOME OF THESE STORMS COULD HAVE WIND GUSTS IN EXCESS OF 35KTS...ESPECIALLY NEAR KGRI WHERE THE SEVERE PROBABILITIES ARE HIGHER. EXPECT THUNDERSTORM POTENTIAL TO DIMINISH DURING THE EARLY MORNING HOURS THURSDAY...WITH VFR CONDITIONS RETURNING TO BOTH TERMINALS BY DAYBREAK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...ROSSI
Hazardous weather outlook, May 6, 2:25 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT WED MAY 6 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071930- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 225 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT...SOME OF WHICH ARE EXPECTED TO BECOME SEVERE. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS TO 60 MPH OR GREATER AS WELL AS ISOLATED TORNADOES ARE ALL POSSIBLE THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS REMAIN IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SUNDAY NIGHT. THERE WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS...MAINLY SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE LOCAL AREA LATER THIS AFTERNOON AND INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, May 6, 5:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 2 W BYRON 40.01N 97.81W
05/06/2015 THAYER NE PUBLIC
RELAYED BY EMERGENCY MGR. TIME EST FM RADAR.
&&
HALBLAUBLocal storm report, May 6, 5:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 3 WNW GRAND ISLAND 40.94N 98.42W
05/06/2015 HALL NE EMERGENCY MNGR
BRIEF TORNADO...HAS SINCE DISSIPATED.
&&
PFANNKUCHLocal storm report, May 6, 5:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
555 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 5 NNE TIPTON 39.41N 98.44W
05/06/2015 E1.75 INCH MITCHELL KS LAW ENFORCEMENT
&&
PFANNKUCHSpecial weather statement, May 6, 5:58 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT WED MAY 6 2015
NEZ047-062-062330-
HALL NE-HOWARD NE-
558 PM CDT WED MAY 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD AND
NORTHEASTERN HALL COUNTIES UNTIL 630 PM CDT...
AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. LIBORY...OR NEAR GRAND ISLAND...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND AND ST. LIBORY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
NEBRASKA.
LAT...LON 4112 9829 4105 9829 4105 9828 4100 9828
4093 9831 4094 9853 4113 9847
TIME...MOT...LOC 2257Z 201DEG 16KT 4100 9840
FAYLocal storm report, May 6, 6:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TORNADO 2 W CHESTER 40.01N 97.66W
05/06/2015 THAYER NE STORM CHASER
TORNADO REMAINS ON THE GROUND.
&&
ADPLocal storm report, May 6, 6:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HEAVY RAIN 1 S PORTIS 39.54N 98.69W
05/06/2015 M3.03 INCH OSBORNE KS MESONET
STORM TOTAL RAINFALL SO FAR THIS AFTERNOON AT GAUGE ALONG
NORTH FORK SOLOMON RIVER
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:19 PM CDT | Special Weather Statement | GID | Webster | 26 min |
| May 6, 2:41 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 29 min |
| May 6, 4:18 PM CDT | Tornado Warning | GID | Adams | 27 min |
| May 6, 4:19 PM CDT | Tornado Warning | GID | Nuckolls, Webster | 26 min |
| May 6, 4:42 PM CDT | Tornado Warning | GID | Nuckolls | 33 min |
| May 6, 4:58 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 32 min |
| May 6, 5:18 PM CDT | Tornado Warning | GID | Fillmore, Thayer | 27 min |
| May 6, 5:22 PM CDT | Tornado Warning | GID | Clay | 15 min |
| May 6, 5:28 PM CDT | Tornado Warning | GID | Thayer | 32 min |
| May 6, 5:39 PM CDT | Tornado Warning | GID | Fillmore | 9 min |
| May 6, 5:55 PM CDT | Tornado Warning | GID | Thayer | 35 min |
| May 6, 5:58 PM CDT | Special Weather Statement | GID | Hall | 32 min |
Nearby
Tornado Warnings in Nebraska, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.